MAUDE Adverse Event Report: MEDTRONIC IRELAND HAWKONE 6FR; CATHETER, PERIPHERAL, ATHERECTOMY

MEDTRONIC IRELAND HAWKONE 6FR; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number H1-S
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/08/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that an attempt was made to use a hawkone to treat a plaque lesion in the left proximal superficial femoral artery. degree of tortuosity was little. degree of calcification was moderate.A 7f non-medtronic sheath was used.A non-medtronic guidewire was used.The vessel was not pre-dilated.The vessel was post-dilated.Ifu was followed.It is reported that the tip separated at hinge pin.The physician was completing final pass of hawone and withdrawing from the body.Moderate resistance was felt during withdrawal and the physician stated they "pulled a little harder then they would like 'and the nosecose detached near the sheath.A non-medtronic snare was used to snare the tip into the sheath and remove whole device from body.The physician took an angio to make sure no vessel damage and stated they did not see any vessel damage so continued, finishing the case with inpact admiral in sfa.Patient outcome was successful per physician.
 
Additional Manufacturer Narrative
Product analysis image 1 appears to show the patients vasculature.There appears to be the housing/tip of a hawkone device and the distal end of a sheath.The guidewire appears to be kinked at the proximal end of the guidewire lumen and the housing/tip appears if it is starting to detach.Image 2 appears to show the housing/tip fully detached.Product analysis the device was returned along with a snare device and guidewire.The detached tip is stuck on the guidewire and the snare device.The tip detached distal to the anchor pockets.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
HAWKONE 6FR
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key16982278
Report Number9612164-2023-02152
Device Sequence Number6852612
Product Code MCW
UDI-Device Identifier00643169968356
UDI-Public00643169968356
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K161361
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 07/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/03/2025
Device Model NumberH1-S
Device Catalogue NumberH1-S
Device Lot Number0011434041
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/18/2023
Supplement Date Received by Manufacturer06/29/2023
Initial Report FDA Received Date05/23/2023
Supplement Report FDA Received Date07/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0451-2022
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale